Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 227, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 25, 2005, 5:20 PM CDT for Taney County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2005, 5:20 PM CDT (22:20 UTC)
- Expired
- Aug 25, 2005, 6:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Taney County, MO
The radar
The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1534 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 252220 SVRSGF MOC213-252300- /O.NEW.KSGF.SV.W.0227.050825T2220Z-050825T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 520 PM CDT THU AUG 25 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANEY COUNTY IN SOUTHWEST MISSOURI. * UNTIL 600 PM CDT. * AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DIAMOND CITY...OR 18 MILES SOUTHEAST OF BRANSON...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR TANEYVILLE BY 600 PM CDT. THE TOWNS OF PROTEM...RUETER AND KISSEE MILLS ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3650 9305 3649 9281 3681 9291 3681 9319 $$ LINDENBERG
3 follow-up statements
000 WWUS53 KSGF 252230 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 530 PM CDT THU AUG 25 2005 MOC213-252300- /O.CON.KSGF.SV.W.0227.000000T0000Z-050825T2300Z/ TANEY MO- 530 PM CDT THU AUG 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR TANEY COUNTY UNTIL 600 PM CDT... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF DIAMOND CITY...OR 19 MILES EAST OF BRANSON...AND MOVING NORTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN TANEY COUNTY...INCLUDING THE TOWNS OF PROTEM AND RUETER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3650 9305 3650 9278 3680 9278 3681 9302 $$ LINDENBERG
000 WWUS53 KSGF 252242 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 542 PM CDT THU AUG 25 2005 MOC213-252300- /O.CON.KSGF.SV.W.0227.000000T0000Z-050825T2300Z/ TANEY MO- 542 PM CDT THU AUG 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR TANEY COUNTY UNTIL 600 PM CDT... AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF DIAMOND CITY...OR 20 MILES EAST OF BRANSON...AND MOVING NORTHEAST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN TANEY COUNTY...INCLUDING THE TOWNS OF PROTEM AND RUETER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3650 9305 3650 9278 3680 9278 3681 9302 $$ LINDENBERG
000 WWUS53 KSGF 252257 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 557 PM CDT THU AUG 25 2005 MOC213-252306- /O.EXP.KSGF.SV.W.0227.000000T0000Z-050825T2300Z/ TANEY MO- 557 PM CDT THU AUG 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR TANEY COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 551 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3650 9305 3650 9278 3680 9278 3681 9302 $$ LINDENBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:03 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 25, 3:03 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 303 PM CDT THU AUG 25 2005 .DISCUSSION... MAIN CONCERNS ARE THE CHANCES FOR ADDTIONAL HEAVY RAINFALL AND SEVERE WEATHER POTENTIAL THROUGH FRIDAY. ONGOING WEAK CONVECTION CONTINUES FROM EAST CENTRAL KS IN TO CENTRAL MO. REPORTS OF ONGOING FLOODING ARE CONFINED TO THE NORTHWEST/NORTHERN FRINGES OF THE FORECAST AREA. AREAS OVER CENTRAL MO ARE OBVIOUSLY WORKED OVER...BUT CONVECTION IS BLOSSOMING OVER NORTHERN AR AND EXTREME SOUTHERN MO...AND SEEM TO BE FOCUSED ALONG OUTFLOW BOUNDARIES. RUC MIXED 100 MB LAYER CAPES INCREASE TO 1000-1500 J/KG ALONG THE ARKANSAS BORDER...SO ISOLATED SEVERE STORMS NOT OUT OF THE QUESTION. THIS ALREADY HANDLED IN THE HWO. THIS DIURNALLY DRIVEN ACTIVITY WILL WEAKEN THIS EVENING. NEXT CONCERN IS HEAVY RAINFALL CHANCES AGAIN TONIGHT. FOR NOW...GOING WITH THE IDEA OF ANOTHER STORM COMPLEX DEVELOPING NEAR THE NOSE OF THE 85H LOW LEVEL JET OVER NEB/NORTHEAST KS. AS THE LOW LEVEL JET VEERS LATE TONIGHT...BELIEVE THAT CONVECTION WILL DEVELOP SOUTHEAST ALONG THE LOW LEVEL BAROCLINIC ZONE THAT EXTENDS FROM NORTHEAST KS/NW MO INTO SOUTH CENTRAL/SOUTHEAST MO. I HAVE MY HIGHEST RAIN CHANCES OVER MY NORTHEAST COUNTIES. PRECIPITABLE WATER VALUES ON THE KSGF 12Z SOUNDING WERE OVER TWO INCHES...AND PROGGED POINT SOUNDINGS THROUGH TONIGHT ARE SIMILAR. THEREFORE...IT WILL BE FAIRLY EASY TO GET CONVECTION GOING...EVEN WITH JUST MODEST FORCING...AND WHERE IT DOES...RAINFALL WILL BE EFFICIENT WITH SOME HEFTY TOTALS POSSIBLE AGAIN. CONSIDERING EXTENDING THE FLOOD WATCH FOR SOME AREAS FOR LATE TONIGHT AND FRIDAY MORNING...BUT STILL EVALUATING THAT IN COORDINATION WITH OTHER WFOS. NOT AS CONFIDENT AS TO HOW THE CONVECTION WILL EVOLVE OVERNIGHT. WILL MENTION HEAVY RAIN IN MY CENTRAL MO COUNTIES IN THE PUBLIC ZONE AND GRIDDED FORECASTS LATE TONIGHT AND FRIDAY MORNING. A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT...AND I HAVE INCREASED RAIN CHANCES TO ACCOUNT FOR THIS. SOMEWHAT DRYER AIR MOVES INTO THE AREA WITH WEAK HIGH PRESSURE LATE SATURDAY/SUNDAY. HIGH AMPLITUDE FLOW CONTINUES OVER SOUTHERN CANADA/NORTHERN U.S. THROUGH THE EXTENDED PERIODS. A SHORTWAVE WILL MOVE EAST THROUGH THE AREA MONDAY AND MONDAY NIGHT HAVE MAINTAINED LOW RAIN/THUNDERSTORMS CHANCES FOR THIS TIME PERIOD. UPPER RIDGE GRADUALLY BUILDS OVER THE AREA AHEAD OF THE NEXT STRONG SYSTEM THAT WILL MOVE INTO WESTERN NORTH AMERICA. LEFT THE TUESDAY-THURSDAY PERIOD DRY...BUT WENT AT OR A LITTLE ABOVE GUIDANCE FOR HIGH TEMPERATURES DURING THIS TIME. DSA && .AVIATION... FOR THE 18Z TAFS...MCS ACTIVITY WILL REMAIN NORTH OF THE JLN AND SGF FORECAST POINTS THROUGH THE PERIOD. CONVECTION MAY FIRE ALONG OUTFLOW BOUNDARIES THIS AFTERNOON...SO PLAN TO CARRY VCTS FOR TAF SITES. TERRY && SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH PORTIONS OF WEST CENTRAL AND CENTRAL MO THROUGH 6 PM. .KS...FLOOD WATCH FOR BOURBON COUNTY THROUGH 6 PM. WFO SGF
Hazardous weather outlook, Aug 25, 1:00 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU AUG 25 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ONGOING THUNDERSTORMS EXTENDING FROM EAST CENTRAL KANSAS INTO CENTRAL MISSOURI WILL CONTINUE TO PRODUCE SCATTERED HEAVY DOWNPOURS. AREAS OF FLOODING WILL BE ONGOING IN COUNTIES ALONG AND NORTH OF A FORT SCOTT TO ELDON LINE. OUTFLOW BOUNDARIES OVER SOUTHEAST KANSAS AND SOUTHERN MISSOURI WILL INTERACT WITH A DESTABILIZING ATMOSPHERE TO PRODUCE ADDITIONAL SCATTERED THUNDERSTORMS AFTER 2 PM. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS...FREQUENT LIGHTNING...AND LOCALLY VERY HEAVY RAINFALL THE MAIN STORM HAZARDS. THE BEST CHANCES FOR ADDITIONAL STORM DEVELOPMENT WILL BE IN COUNTIES CLOSE TO THE ARKANSAS STATE LINE. ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER EASTERN KANSAS AND NORTHERN MISSOURI TONIGHT. STRENGTHENING LOW LEVEL WINDS INTO THE AREA AFTER MIDNIGHT MAY TRIGGER ADDITIONAL STORMS ALONG AND NORTH OF A WARM FRONT THAT WILL EXTEND FROM NORTHWEST MISSOURI INTO THE MID MISSOURI REGION. HEAVY RAINFALL WILL AGAIN BE POSSIBLE TONIGHT AND FRIDAY MORNING...MAINLY NORTHEAST OF AN OSCEOLA TO EMINENCE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ONGOING THUNDERSTORMS FROM THURSDAY NIGHT WILL AFFECT PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI FRIDAY MORNING. A COLD FRONT WILL APPROACH THE AREA LATE ON FRIDAY AND FRIDAY NIGHT BRINGING ANOTHER CHANCE FOR THUNDERSTORMS. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS THE MAIN STORM HAZARD. THE STRENGTH OF THE STORMS WILL GREATLY DEPEND ON THE AMOUNT OF INSTABILITY PRESENT. AN UPPER LEVEL SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER THREAT...SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT. HOWEVER...SPOTTERS ARE URGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Aug 25, 12:08 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 PM CDT THU AUG 25 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1126 AM FLASH FLOOD DEVON 37.92N 94.82W
08/25/2005 BOURBON KS EMERGENCY MNGR
4.38 INCHES OF RAIN IN DEVON. LOW WATER CROSSINGS AROUND
THE COUNTY ARE STILL FLOODING. MILL CREEK BANK IS FULL.
MARMATON AND LITTLE OSAGE RIVERS ARE STILL RISING.
SCHULTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 11:24 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 44 min |
| Aug 25, 2:24 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Aug 25, 5:05 AM CDT | Flash Flood Warning | SGF | St. Clair | 6 hr |
| Aug 25, 5:29 AM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.